A nurse is administering an antidepressant medication. The nurse knows which of the following types of antidepressant medications have adverse effects when combined with foods containing tyramine?

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Monoamine oxidase inhibitors (MAOIs)

- Selective serotonin reuptake inhibitors (SSRIs)

- Heterocyclics

- Tricyclics

Rationale

MAOIs block the monoamine oxidase enzyme in the body, causing the body to not breakdown Tyramine. Tyramine is an amino acid that helps regulate blood pressure, if the levels of tyramine become too high, a client can become very hypertensive and require emergency medical attention.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

78%

Answered The Question Correctly.

Question Information

Question Difficulty
Total - 100
Correct - 78
Percent Right - 78
User Feedback
1

 

Question ID - 105286

View All Other Nursing Practice Questions